Format

Send to

Choose Destination
Dig Dis Sci. 1995 Feb;40(2):315-9.

Nonsteroidal antiinflammatory drug-induced colonic stricture. An unusual cause of large bowel obstruction and perforation.

Author information

1
Department of Surgery, University Hospital, Nottingham, U.K.

Abstract

Nonsteroidal antiinflammatory drugs (NSAIDs) are widely prescribed drugs that can result in gastroduodenal ulceration. Adverse effects upon the small and large intestine are now more often recognized. Small intestinal obstruction secondary to both mucosal diaphragms and broad-based stenoses is reported, but colonic strictures appear to be less common. A case of NSAID-induced colonic stricture leading to large bowel obstruction and secondary cecal perforation (previously unreported) is presented. Twelve additional cases of NSAID-induced colonic stricture are reviewed from the literature and its possible pathogenesis is discussed.

PMID:
7851196
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center